Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 137, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 10, 2005, 12:58 PM CDT for Cole County, Missouri. It was in force for 51 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 10, 2005, 12:58 PM CDT (17:58 UTC)
- Expired
- Jun 10, 2005, 1:49 PM CDT
- In force
- 51 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Cole County, MO
The radar
The St Louis radar (KLSX), 147 km from the middle of the area, began a volume at 17:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 10, 1:40 PM CDT | TSTM WND DMG | 3 Sw Jefferson City, MO | SEVERAL POWER LINES WERE BLOWN DOWN BLOCKING ROCK RIDGE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 42 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 101758
SVRLSX
MOC051-101845-
/O.NEW.KLSX.SV.W.0137.050610T1758Z-050610T1845Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1258 PM CDT FRI JUN 10 2005
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLE COUNTY IN CENTRAL MISSOURI
* UNTIL 145 PM CDT
* AT 1254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HICKORY HILL...OR ABOUT 10 MILES EAST OF ELDON...AND MOVING
NORTHEAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
ST. THOMAS
BRAZITO
RUSSELLVILLE
WARDSVILLE
ST. MARTINS
JEFFERSON CITY
TAOS
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
3855 9203 3870 9239
$$
GLASS2 follow-up statements
000
WWUS53 KLSX 101820
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
119 PM CDT FRI JUN 10 2005
MOC051-101845-
/O.CON.KLSX.SV.W.0137.000000T0000Z-050610T1845Z/
COLE MO-
119 PM CDT FRI JUN 10 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 145 PM CDT FOR COLE
COUNTY...
AT 114 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH OVER BRAZITO...MOVING
NORTHEAST AT 35 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
WARDSVILLE...ST. MARTINS...JEFFERSON CITY...ELSTON AND TAOS.
HAIL UP TO THE SIZE OF QUARTERS HAS BEEN REPORTED IN EUGENE WITH
THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THIS IMMEDIATE
ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
3855 9203 3870 9239
$$
GLASS000
WWUS53 KLSX 101849
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
146 PM CDT FRI JUN 10 2005
MOC051-101856-
/O.EXP.KLSX.SV.W.0137.000000T0000Z-050610T1845Z/
COLE MO-
146 PM CDT FRI JUN 10 2005
...THE SEVERE THUNDERSTORM WARNING FOR COLE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. WHILE THE STORM NO LONGER APPEARED TO BE
SEVERE...IT STILL WAS QUITE STRONG AND IS CAPABLE OF PRODUCING WIND
GUSTS OF 40 TO 50 MPH AND HAIL UP TO ONE HALF INCH IN DIAMETER.
THE THUNDERSTORM WAS LOCATED NEAR JEFFERSON CITY...MOVING NORTHEAST
AT 25 MPH. TOWNS IN THE PATH INCLUDE HOLT SUMMIT.
LAT...LON 3844 9249 3842 9240 3836 9239 3832 9223
3855 9203 3870 9239
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 3:45 AM CDT, 9 hours 13 minutes earlier.
Area forecast discussion, Jun 10, 3:45 AM CDT, 9 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 345 AM CDT FRI JUN 10 2005 .DISCUSSION... MAIN QUES THIS PKG TO BE CHCS FOR PCPN NR TERM AND THEN PSBL EFFECTS OF REMAINS OF T.S. ARLENE ON POPS END OF NR TERM AND BGNG OF XTNDD. UA PTTN UNDERGOING TRANSITION AGAIN FM MOIST SWLY FLOW ACRS RGN TO MORE N-NELY FLOW BY END OF XTNDD. AT 00Z L/WV 500MB TROF OVR WRN U.S. WITH RDG OVR WRN ATLC INTO SERN U.S. WITH SVRL S/WVS MOVG NE ACRS CTRL U.S. ARND TROF. STG S/WV TO MOV INTO NRN RCKY MTNS BY 72HRS AND THEN CLOSE OFF OVR GT LKS BY 120HRS AS 500MB RDG BLDS OVR RCKY MTNS. LO OVR GT LKS CONTS TO EXPAND AND CYCLYC CIRCLN DOMINATES ALL OF ERN HLF OF U.S. BY END OF XTNDD. FOR NR TERM WL CONT CHCS OF TSRA...MAINLY AFTN AND EVE THRU WKEND. BOTH NAM AND GFS DVLP MCS TNGT WITH BROAD BAND OF HVY PCPN FM CTRL PLNS NE INTO UPR MDWST BUT WEST OF KSTL FA. WARM AND HUMID CONDS TO CONT WITH MAXES TDA AGAIN IN MID-UPR 80S WITH A DEG OR SO COOLING EACH DAY THRU NR TERM. MOS GUID IN GOOD AGMT AND WENT WITH BLEND ON TEMPS. REMAINS OF T.S. ARLENE MAY MAKE IT AS FAR N AS SRN AND ERN ZNS WITH NAM TAKING LO CTR FRTHR W THAN GFS. DEPENDING ON TRACK MAY HAVE TO INCRS QPF FOR THOSE ZNS FOR SUN IN LTR PKGS. WITH SWITCH TO NLY FLOW ALFT BY ERLY WK XPCT MID WK TO BE COOLER AND DRIER. GOING FCST HAS GOOD HANDLE AND NO CHGS MADE. && .PRELIMINARY POINT TEMPS/POPS... ST LOUIS 89 72 87 71 / 40 40 40 30 QUINCY 86 69 85 68 / 50 50 50 30 COLUMBIA 86 69 86 66 / 50 50 50 30 JEFFERSON CITY 87 69 86 66 / 50 50 50 30 SALEM 87 70 85 68 / 40 40 40 30 FARMINGTON 86 67 85 65 / 40 40 40 30 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WDB
Hazardous weather outlook, Jun 10, 6:00 AM CDT, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 600 AM CDT FRI JUN 10 2005 ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-102100- ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION- MONITEAU-MONROE-MONTGOMERY-OSAGE-PIKE-PIKE IL-RALLS-SHELBY- 600 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTHEASTERN MISSOURI AS WELL AS WEST CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ON SATURDAY. THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. THE MAIN THREAT FROM THESE STORMS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. ILZ058>060-064-065-069-070-074-079-098>102-MOZ052-059>065-072>075- 084-085-099-102100- BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE- GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON- MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-REYNOLDS- ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY- STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL- 600 AM CDT FRI JUN 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EAST CENTRAL MISSOURI AND WEST CENTRAL ILLINOIS... .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE CHANCE FOR THUNDERSTORMS CONTINUES ACROSS THE AREA THROUGH THE WEEKEND INTO EARLY NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES MOVE THROUGH THE REGION. THESE DISTURBANCES WILL ACT UPON VERY WARM AND UNSTABLE AIR ENTRENCHED OVER THE MID MISSISSIPPI VALLEY TO PRODUCE STRONG THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND TONIGHT. BECHTOLD
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:00 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 45 min |
| Jun 9, 7:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 44 min |
| Jun 9, 8:21 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade | 39 min |
| Jun 9, 8:52 PM CDT | Severe Thunderstorm Warning | LSX | Warren | 43 min |
| Jun 9, 9:01 PM CDT | Severe Thunderstorm Warning | LSX | Franklin | 32 min |
| Jun 10, 2:02 PM CDT | Severe Thunderstorm Warning | LSX | Callaway, Osage | 48 min |
| Jun 10, 5:47 PM CDT | Severe Thunderstorm Warning | LSX | Lincoln, Warren | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.